Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Reyataz Vs Kaletra

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Reyataz

Brand name: Reyataz Generic name: atazanavir sulfate (atazanavir), or ATV Class: Protease inhibitor (PI) Manufacturer: Bristol-Myers Squibb, www.reyataz.com , (800) 321-1335 AWP: $1,219.09/month for 300 mg capsules; $1,257.09/month for 200 mg capsules Standard Dose: One 300 mg capsule plus 100 mg Norvir, once daily (this dose must be used if taking Viread or Truvada, or if pregnant), or two 200 mg capsules (without Norvir), once...
Ask the Experts

Reyataz better for diarrhea compared to Kaletra?

Currently I'm on a Kaletra-based regimine and suffering from diarrhea and GI problems. Generally speaking, would a switch from Kaletra to rReyataz result in an improvement with these side effects? Also, do you know if Reyataz is less likely to...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Yes, in general, Reyataz is associated with less diarrhea than Kaletra and a switch will often result in improvement in GI side effects. We don't know about lipoatrophy and Reyataz versus Kaletra. Actually, lipoatrophy (fat loss) seems to be... Read more »

Switching to Reyataz from Kaletra "Miraculous" for Triglycerides

Although this is just anecdotal data, my triglycerides have dropped dramatically in less than 2 weeks after switching from Kaletra to Reyataz.I had written in a couple of weeks ago about my triglycerides shooting up from 200 to over 900 in a matter...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Thanks for the nice story of how this has been so successful for you. I would want to emphasize a few points here. First, it may be an excellent strategy to change a single drug in a regimen to simplify treatment or to address a specific toxicity.... Read more »

Kaletra, Reyataz and cholesterol

I became infected in August 2003 and started treatment immediately (in a study on early treatment). After four months on Trizivir and Kaletra, my VL went from 280K to undetectable. My CD4 count went from 280 to around 850. I'm fine, except...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
It is certainly possible to treat the elevation of cholesterol while leaving you on Kaletra, but this would add to the number of pills you are taking, the overall complexity of your regimen and expose you to the possibility of side effects of the... Read more »

Reyataz vs Kaletra

I am currently taking boosted Reyataz and have high billirubin causing yellow eyes. I am considering switching to Kaletra. I am recently diagnosed and in addition taking Truvada. My question is boosted Reyataz with Truvada more favorable towards...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.You're having one of the more common side effects of atazanavir (Reyataz)-- yellowing of the eyes (scleral icterus) or of the skin (jaundice) affects a small percentage of patients. The rate appears to be higher among... Read more »
Connect With Others

Can't Take Meds without Major Side effects

Posted by Broken_Angel1, 3 Replies
Since December I have been on four treatment regimes. Two included Norvir/Kaletra w/two others and Reyataz/Combivar w/one other. All of them have given me the same exact problems. I go thru two weeks of side effects (nausea, vomiting, weak, dark... Read more »

First Regimen = Sustiva + Combivir + Kaletra?

Posted by placation, 4 Replies
Hey guys (and gals). I am sure this has been addressed in some other post through some other thread in the past, but it would take forever to try to find those messages. So, here's my question and my issues...

My doc subscribed Sustiva + Combivir +... Read more »

fear of medications side effects

Posted by Anonymous, 8 Replies
Hi all! Im one of those who just tested postive. My cd4 is 320 and as per my doctor Im on what you call "gray zone" level. Done with my baselines and all of my lab tests are negative. I may not be advise to take medications for the time being but Im... Read more »

about to start treatment

Posted by Anonymous, 4 Replies
hi. kinda scared.. about to start treatment. My dr wants to use an induction/maintenance strategy starting with an intense four-drug Kaletra (LPV/r, lopinavir/ritonavir)-based regimen along with Combivir [AZT/3TC] + Viread [tenofovir]. can you tell... Read more »